chronic pancreatitis and estrogen
May 20, 2015
I've been diagnosed with chronic pancreatitis. I'm taking estrogen because I had a hysterectomy and started having anxiety problems which stopped when I began hrt. If the estrogen pills are causing part of the pancreatitis problem, would an estrogen patch be better since it doesn't need to be digested?
Response from Dr. Young
Hello and thanks for posting.
There are many causes of pancreatitis and estrogen-induced pancreatitis, while reported, is quite unusual. More common causes include alcohol, some HIV medications (especially the outdated d4T or ddI), tobacco or gallstones.
Drug induced pancreatitis generally isn't because of food in the stomach, per se, but rather in the blood stream, so switching to dermal patches probably wouldn't help. You can pretty easily determine if the estrogen is a culprit by holding the medication for a few days.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.